View Full Version : Ritalin and eye blinking tic


pattim313
10-17-09, 10:43 AM
My 8 year old daugher has been on Ritalin LA (10mg) for 6 months. It has worked very well for her and she didn't have any side effects. However, lately she has been blinking her eyes continously, She also has had trouble falling asleep and seems very irritable. Has any one seen side effects appear months after starting a medication? Her Dr. recommended I give her 1/2 the dose and see if the tic is still there after a week. If so, then I need to change her medication. I was very anti-medication and it took alot for me to finally agree to start her on anything. It has helped her socially and academically but now I am worried what it is doing to her brain. I am confused and stressed - any input would be great!
Patti

losethefire
10-17-09, 12:19 PM
Is she blinking more because her eyes are dry? Or are you sure it's a tic?

I've been taking an extended release form of ritalin as well as IR ritalin for just over a month, and I'm finding my eyes are starting to get really dry.

Just a possibility... My problem could have more to do with contact lenses and not taking proper care of them, to be honest.

I sometimes feel more irritable when I'm on meds. I find eating well and staying hydrated helps a lot.

ajweeks
10-19-09, 03:40 PM
My son has had eye blinking tics come and go with both Ritalin LA and Concerta. His motor tics get worse if the dosage is too high. Tics are frustrating.